Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

September 1, 2013Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 1, 2013, 5:13 PM EDT for Upson County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 5:13 PM EDT (21:13 UTC)
Expired
Sep 1, 2013, 6:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Upson County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WWUS82 KFFC 012113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN SEP 1 2013

GAZ067>069-078-079-012200-
513 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT...PIKE...MERIWETHER...UPSON AND HARRIS COUNTIES UNTIL 600
PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DURAND TO THE ROCK...MOVING SOUTHEAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...PIKE...MERIWETHER...UPSON AND HARRIS COUNTIES THROUGH
600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATWATER...LIFSEY SPRINGS...MEANSVILLE...MOLENA...RALEIGH...HARRIS
CITY...STOVALL...IMLAC...WOODBURY...DURAND...THE ROCK...CREST...PINE
MOUNTAIN-CALLAWAY GARDENS...HANNAHS MILL AND WARM SPRINGS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3287 8486 3299 8486 3308 8424 3304 8425
      3303 8427 3299 8427 3299 8412 3281 8412
      3280 8415 3278 8416 3272 8482 3287 8491
TIME...MOT...LOC 2114Z 334DEG 12KT 3291 8482 3293 8464
          3297 8429

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:39 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 1, 3:39 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SUN SEP 1 2013

.SHORT TERM /TONIGHT THROUGH MONDAY/...
UPPER TROUGH DEEPENS OVER THE GREAT LAKES THROUGH TOMORROW. SEVERAL
RIPPLES NOTED IN THE UPPER LEVEL FLOW TODAY ENHANCING CONVECTION.
SHORT TERM HIRES MODELS NOT HANDLING CURRENT CONVECTION WELL. GOOD
MOISTURE...AND INSTABILITY NOTED ACROSS THE FORECAST AREA...CAPES
APPROACHING 2000...AS AN OUT FLOW BOUNDARY FROM THIS MORNINGS
CONVECTION ACROSS NORTH GA...AIDED IN THE DEVELOPMENT OF A LINE OF
SHOWERS AND THUNDERSTORMS FROM CARROLLTON TO ATLANTA TO ATHENS.
THIS LINE WILL SAG SLOWLY SOUTHWARD THROUGH THIS EVENING. HRRR
HINTING AT ANOTHER LINE DEVELOPING OVER EASTER AL JUST BEFORE
SUNSET IMPACTING PORTIONS OF WEST AND CENTRAL GA THROUGH LATE
EVENING...WITH THE AREA ALREADY WORKED OVER AM NOT BITING ON THIS
SOLUTION AT THIS TIME. WILL CONTINUE TO SHOW CONVECTION SHIFTING
TO THE SOUTH SIDE OF ATL TO AHN AFTER 4-5PM AND IMPACTING CSG-MCN
BETWEEN 6-9 PM.

MODELS SHOWING MOISTURE AND INSTABILITY LINGERING OVERNIGHT...AND
ISOLATED STORMS WILL CONTINUE TO BE POSSIBLE. ECMWF/GFS/NAM ALL
SHOWING MCS POSSIBLE BY 12Z MONDAY NOW AND HAVE CONTINUED CHANCE
POPS ACROSS NORTH GEORGIA TO ACCOUNT FOR THE FEATURE. WEAK SURFACE
FRONT CONTINUES TO APPROACH NORTH GEORGIA TOMORROW AND WITH GOOD
MOISTURE AND INCREASING INSTABILITY ONCE AGAIN EXPECT SCATTERED
SHOWERS/THUNDERSTORMS ACROSS THE AREA ON MONDAY.

CONTINUED TO USE A BIAS CORRECTED BLEND OF GUIDANCE TEMPERATURES
ACROSS THE AREA THROUGH THE SHORT TERM PERIODS...ALTHOUGH MAX
TEMPERATURES MONDAY WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF LOW
LEVEL CLOUDS THAT ARE ABLE TO DEVELOP IN RAIN SOAKED AREAS TONIGHT.

ATWELL

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ONLY MINOR TWEAKS MADE TO THE EXTENDED. DID RAISE TEMPERATURES FOR
SATURDAY/SUNDAY A DEGREE OR SO BUT STILL LOOKING LIKE THE COOLEST
DAYS OF EXTENDED PERIOD.
PREV DISCUSSION... /ISSUED 324 AM EDT SUN SEP 1 2013/
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE EXTENDED BEGINS WITH AN UPPER LOW OVER SOUTHERN ONTARIO...
TROUGHING DOWN THE EASTERN THIRD OF THE U.S...WITH THE ASSOCIATED
COLD FRONT PUSHING THROUGH THE SOUTHEAST. PRECIP CHANCES CONTINUE
ACROSS THE STATE MONDAY NIGHT BUT AS THE FRONT PUSHES TOWARD THE
COAST TUESDAY AND TUESDAY NIGHT...DRIER AIR FILTERS IN BEHIND IT
AND PUSHES PRECIP CHANCES INTO CENTRAL AND SOUTH GEORGIA. DRIEST
DAY LOOKS TO BE WEDNESDAY AS THE TROUGH AXIS SHIFTS EAST OFF THE
COAST AND HIGH PRESSURE DOMINATES MOST OF THE STATE. HOWEVER...ON
THURSDAY ANOTHER SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND LOOKS
TO PROVIDE ENOUGH LIFT THAT WHEN COMBINED WITH OROGRAPHIC LIFTING
IS ENOUGH TO WARRANT SLIGHT TO LOW CHANCE POPS IN THE NORTHEAST
MOUNTAINS. ECMWF IS A LITTLE STRONGER WITH THIS SHORTWAVE
INITIALLY BUT BOTH MODELS IN REASONABLE AGREEMENT WITH THIS
FEATURE ON FRIDAY. AS WE PUSH INTO THE WEEKEND...THE GFS IS
DEFINITELY THE WETTER OF THE TWO MODELS SO COMPROMISED ON THIS
UNCERTAINTY BY PAINTING GENERALLY SLIGHT CHANCE POPS ACROSS THE
AREA ON SATURDAY.

AS FOR TEMPS...TUESDAY WILL CONTINUE THE TREND OF ABOVE-NORMAL
TEMPS...AND EVEN WITH THE FRONTAL PASSAGE TEMPS WILL ONLY DROP A
COUPLE OF DEGREES BUT SHOULD BE NEAR SEASONAL NORMALS. THE MORE
NOTICEABLE CHANGE WILL BE IN OVERNIGHT LOWS...LIKELY DROPPING AT
LEAST 5 DEGREES BETWEEN MONDAY NIGHT AND WEDNESDAY NIGHT. SATURDAY
IS A BIT FAR OUT THERE BUT WITH THE INFLUENCE OF THE STRONG
SHORTWAVE /INCREASED CLOUDINESS/...RIGHT NOW THAT LOOKS TO BE THE
COOLEST DAY OF THE PERIOD.

TDP

PREV DISCUSSION... /ISSUED 203 PM EDT SUN SEP 1 2013/
AVIATION...
18Z UPDATE...
LINE OF CONVECTION DEVELOPING OVER THE ATL TO AHN TAF SITES WILL
SLOWLY SINK TO THE SOUTH THROUGH THIS EVENING. ANTICIPATE STORMS
WILL BE SOUTH OF ATL AFTER 20Z AND IMPACT CSG/MCN 20-24Z. VFR
CONDITIONS EXPECTED OUTSIDE OF CONVECTION WITH MVFR AND WIND GUSTS
TO NEAR 30KTS EXPECTED. LOW CLOUDS WILL DEVELOP TOWARD MORNING
AIDED BY THE SATURATED GROUND WITH IFR/LOW MVFR CIGS EXPECTED AT
THIS TIME. WEST WINDS WILL PREVAIL THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE IN WINDS...VISIBILITY.
MEDIUM CONFIDENCE IN CIGS OVERNIGHT...CONVECTIVE TIMING.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  90  72  90 /  40  30  30  30
ATLANTA         73  90  74  90 /  40  40  30  30
BLAIRSVILLE     66  84  68  84 /  30  50  30  20
CARTERSVILLE    71  89  71  90 /  40  40  40  20
COLUMBUS        75  93  74  90 /  50  40  30  30
GAINESVILLE     69  88  73  89 /  40  40  30  20
MACON           71  91  72  91 /  50  40  40  30
ROME            70  90  72  90 /  40  50  40  20
PEACHTREE CITY  69  90  71  89 /  40  40  30  30
VIDALIA         74  93  74  90 /  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....30
AVIATION...ATWELL
Hazardous weather outlook, Sep 1, 11:55 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT SUN SEP 1 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THROUGH TONIGHT...WITH THE GREATEST COVERAGE
EXPECTED IN NORTH GEORGIA. THE COMBINATION OF INCOMING REMNANTS OF
A CONVECTIVE SYSTEM MOVING SOUTH OUT OF TENNESSEE AND A
WEAK DISTURBANCE PUSHING INTO NORTH GEORGIA THIS AFTERNOON...IN
CONCERT WITH ENHANCED MOISTURE AND INSTABILITY WILL ALLOW FOR STORM
DEVELOPMENT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES. TRAINING CELLS MAY RESULT IN LOCALIZED FLASH FLOODING
THREATS AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY...PARTICULARLY EACH AFTERNOON AND EVENING. ALTHOUGH SEVERE
WEATHER IS NOT EXPECTED...THE POTENTIAL FOR STRONG STORMS WILL
EXIST. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. BY
WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE MAINLY ACROSS PORTIONS OF CENTRAL GEORGIA.
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA FRIDAY
INTO SATURDAY AS ANOTHER UPPER DISTURBANCE PUSHES TOWARD THE
SOUTHEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 1, 3:46 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SUN SEP 1 2013

GAZ042-052-012030-
346 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 430 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JOHN TANNER STATE PARK TO 12 MILES WEST OF
EPHESUS...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CARROLL AND HEARD COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BOWDON JUNCTION...JOHN TANNER
STATE PARK...BOWDON...MOUNT ZION...CARROLLTON...BLACKJACK MOUNTAIN...
BLACKJACK MOUNTAIN...EPHESUS...TYUS...CLEM...ROOSTERVILLE...
ROOPVILLE...LOWELL...FROLONA AND CENTRALHATCHEE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3369 8518 3369 8516 3346 8494 3344 8496
      3346 8498 3344 8499 3343 8501 3339 8500
      3319 8522 3317 8525 3356 8532
TIME...MOT...LOC 1946Z 333DEG 16KT 3355 8519 3340 8535
          3335 8544
Special weather statement, Sep 1, 4:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SUN SEP 1 2013

GAZ053-054-056-067-012100-
409 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN SPALDING...MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 500 PM
EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STARRS MILL TO SAINT MARKS...MOVING
SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SPALDING...MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH
500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SAINT
MARKS...LUTHERSVILLE...LONE OAK...PEACHTREE CITY...TURIN...
SHARPSBURG...SENOIA...ROCKY MOUNT...STARRS MILL...HARALSON...
WOOLSEY...WOOSTER...BROOKS...LAKE HORTON AND ALVATON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3323 8480 3346 8456 3330 8428 3320 8439
      3321 8440 3321 8445 3317 8451 3313 8451
      3310 8453 3308 8452 3299 8470 3308 8486
      3320 8487
TIME...MOT...LOC 2009Z 303DEG 9KT 3334 8454 3318 8471
          3314 8479
Special weather statement, Sep 1, 4:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SUN SEP 1 2013

GAZ002>005-012100-
415 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAINFALL...PEA SIZED HAIL
AND 40 MPH WINDS IN WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES
UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING EAST AT 15 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES...INCLUDING AREAS
AROUND SALEM...ROCKY FACE...TUNNEL HILL...WOOD STATION...BLUE
SPRING...BEAUMONT...RINGGOLD...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...FORT OGLETHORPE...LAKEVIEW...ROCK
SPRING...VARNELL AND DALTON. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

&&

LAT...LON 3499 8464 3470 8470 3480 8530 3499 8526
TIME...MOT...LOC 2014Z 274DEG 14KT 3489 8503
Local storm report, Sep 1, 5:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     3 SE RINGGOLD           34.88N 85.07W
09/01/2013                   CATOOSA            GA   911 CALL CENTER

            THE CATOOSA COUNTY 911 CENTER REPORTED ONE TREE DOWN
            ALONG HWY 41 NEAR ZEKE BROWN ROAD.

&&

JLF
Special weather statement, Sep 1, 5:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SUN SEP 1 2013

GAZ070>072-012130-
507 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE...LAMAR AND JONES COUNTIES UNTIL 530 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JULIETTE TO ALDORA...MOVING SOUTHEAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MONROE...LAMAR AND JONES COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BERNER...COLLIER...
JOHNSTONVILLE...GOGGINS...ALDORA...BARNESVILLE...PIEDMONT...
JULIETTE...FORSYTH...PLANT SCHERER...JARRELL PLANTATION...DAMES
FERRY...BRENT...RUSSELLVILLE AND BOLINGBROKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3304 8425 3311 8424 3311 8407 3319 8383
      3314 8382 3314 8377 3296 8358 3293 8369
      3295 8371 3295 8373 3289 8384 3288 8412
      3299 8412 3299 8427 3303 8427
TIME...MOT...LOC 2107Z 317DEG 7KT 3309 8385 3304 8400
          3304 8421
Special weather statement, Sep 1, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN SEP 1 2013

GAZ067>069-078-079-012200-
513 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT...PIKE...MERIWETHER...UPSON AND HARRIS COUNTIES UNTIL 600
PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DURAND TO THE ROCK...MOVING SOUTHEAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...PIKE...MERIWETHER...UPSON AND HARRIS COUNTIES THROUGH
600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATWATER...LIFSEY SPRINGS...MEANSVILLE...MOLENA...RALEIGH...HARRIS
CITY...STOVALL...IMLAC...WOODBURY...DURAND...THE ROCK...CREST...PINE
MOUNTAIN-CALLAWAY GARDENS...HANNAHS MILL AND WARM SPRINGS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3287 8486 3299 8486 3308 8424 3304 8425
      3303 8427 3299 8427 3299 8412 3281 8412
      3280 8415 3278 8416 3272 8482 3287 8491
TIME...MOT...LOC 2114Z 334DEG 12KT 3291 8482 3293 8464
          3297 8429

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:09 PM EDTSpecial Weather StatementFFCMurray51 min
Aug 31, 9:58 PM EDTFlash Flood WarningFFCMurray6 hr
Aug 31, 10:03 PM EDTSpecial Weather StatementFFCTowns57 min
Sep 1, 5:50 AM EDTSpecial Weather StatementFFCGilmer, Murray, Pickens40 min
Sep 1, 6:37 AM EDTSpecial Weather StatementFFCGilmer, Pickens38 min
Sep 1, 7:42 AM EDTFlash Flood WarningFFCGilmer6 hr
Sep 1, 12:20 PM EDTSpecial Weather StatementFFCGordon, Pickens40 min
Sep 1, 12:50 PM EDTSpecial Weather StatementFFCFulton, Gwinnett40 min
Sep 1, 12:59 PM EDTSpecial Weather StatementFFCClarke, Madison46 min
Sep 1, 1:06 PM EDTSpecial Weather StatementFFCBartow, Polk39 min
Sep 1, 1:33 PM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton, Gwinnett, Walton42 min
Sep 1, 1:38 PM EDTSpecial Weather StatementFFCHaralson, Paulding, Polk52 min
Sep 1, 1:49 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding41 min
Sep 1, 1:54 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe36 min
Sep 1, 2:31 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Haralson29 min
Sep 1, 2:34 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton41 min
Sep 1, 2:52 PM EDTSpecial Weather StatementFFCClayton, Henry, Newton, Rockdale23 min
Sep 1, 3:02 PM EDTSpecial Weather StatementFFCCarroll, Douglas43 min
Sep 1, 3:32 PM EDTSpecial Weather StatementFFCCatoosa43 min
Sep 1, 3:40 PM EDTSpecial Weather StatementFFCButts50 min
Sep 1, 3:46 PM EDTSpecial Weather StatementFFCCarroll, Heard44 min
Sep 1, 4:09 PM EDTSpecial Weather StatementFFCFayette, Meriwether51 min
Sep 1, 4:15 PM EDTSpecial Weather StatementFFCCatoosa, Murray, Whitfield45 min
Sep 1, 4:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield44 min
Sep 1, 5:07 PM EDTSpecial Weather StatementFFCLamar, Monroe23 min
Sep 1, 5:16 PM EDTSpecial Weather StatementFFCGordon44 min
Sep 1, 5:50 PM EDTSpecial Weather StatementFFCBibb40 min
Sep 1, 6:12 PM EDTSpecial Weather StatementFFCMuscogee48 min
Sep 1, 6:31 PM EDTSpecial Weather StatementFFCCrawford, Macon, Taylor44 min
Sep 1, 7:02 PM EDTSpecial Weather StatementFFCGlascock28 min
Sep 1, 7:28 PM EDTSpecial Weather StatementFFCGlascock, Warren47 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.